ACE inhibitors and hyponatraemia
Last reviewed 01/2018
- angiotensin converting enzyme (ACE) inhibitors have been associated with
dilutional hyponatremia (1,2,3):
- ACE inhibitors alone can precipitate hyponatremia without co-administration
of thiazide diuretics
- hyponatremia induced by ACE inhibitors appears to be dilutional and
is accompanied by features of SIADH
- discontinuing the ACE inhibitor leads to resolution of the hyponatremia.
- ACE inhibitors alone can precipitate hyponatremia without co-administration of thiazide diuretics
- Subramanian D, Ayus C. Case report: Severe symptomatic hyponatremia associated with lisinopril therapy. Am J Med Sci 1992;303: 177-179.
- Gonzalez-Martinez H et al. Hyponatremia due to enalapril in an elderly patient. A case report. Arch Fam Med. 1993 Jul;2(7):791-3
- Izzedine H et al. Angiotensin-converting enzyme inhibitor-induced syndrome of inappropriate secretion of antidiuretic hormone: case report and review of the literature. Clin Pharmacol Ther. 2002 Jun;71(6):503-7.